Georgia, 2010Winter Storm in Georgia, February 12 to 13, 2010
February 12 to 13, 2010 · NWS CAE · 5 events in 5 counties and zones
A low pressure system tracked acros Northern Florida which produced heavy snow on the north side of the storm system. Snow fell from the Florida panhandle northeast to Virginia.
Every event with a place to put it; 5 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 5
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A low pressure system tracked acros Northern Florida which produced heavy snow on the north side of the storm system. Snow fell from the Florida panhandle northeast to Virginia. Amounts in the CSRA ranged from 4-7 inches.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before the first event at Feb 12, 3:39 PM EST, 1 hour 21 minutes earlier.
Area forecast discussion, Feb 12, 3:39 PM EST, 1 hour 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE COLUMBIA SC
339 PM EST FRI FEB 12 2010
.SYNOPSIS...
LOW PRESSURE WILL MOVE OFF THE FLORIDA EAST COAST THIS EVENING
AND INTENSIFY OFF THE CAROLINA COAST TONIGHT. THE LOW WILL BE WELL
NORTHEAST OF THE AREA SATURDAY.
&&
.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
SNOW WAS SPREADING INTO THE FORECAST AREA FROM THE SOUTH AND WEST
LATE THIS AFTERNOON. THE GFS AND NAM WERE CLOSE WITH QPF OF 0.25
TO .50 OF AN INCH IN THE SOUTHEAST PART. EXPECT THE BULK OF THE
PRECIPITATION WILL OCCUR 00Z TO 06Z. A 10 TO 1 RATIO INDICATES 3
TO 5 INCHES...WITH THE HIGHER AMOUNTS IN THE SOUTHEAST PART.
SATELLITE TRENDS INDICATE THE COMA HEAD FEATURE OVER ALABAMA LATE
THIS AFTERNOON SHOULD MOVE EAST OF THE FORECAST AREA AROUND 200 AM
AND EXPECT SNOW WILL END FROM WEST TO EAST AROUND THIS TIME. THE
LATEST MAV AND MET MOS SUPPORT LOW TEMPERATURES IN THE MID TO
UPPER 20.
&&
.SHORT TERM /6 AM SATURDAY MORNING THROUGH SATURDAY NIGHT/...
EXPECT CLEARING SKIES SATURDAY MORNING. THE LOW WILL BE NE OF OUR
REGION...WITH HIGH PRESSURE CENTER BUILDING DOWN INTO THE DEEP
SOUTH. SOME OF THE SNOW WILL BE ABLE TO MELT SATURDAY. BLACK ICE MAY
BE A PROBLEM SAT NT WITH BELOW FREEZING TEMPS ALLOWING LINGERING
MOISTURE/SNOW TO REFREEZE.
&&
.LONG TERM /SUNDAY THROUGH FRIDAY/...
MODELS DEVELOPING A RIDGE OVER THE WESTERN CONUS...WITH TROUGH EAST.
MODELS CLOSE OFF AN UPPER LOW OVER THE MIDWEST LATE SUNDAY AND SWING
IT EAST ACROSS THE OHIO VALLEY MONDAY. COLD FRONT WILL APPROACH OUR
REGION SUD NAY NIGHT AND SWING THROUGH MONDAY. WITH UPPER AND
SURFACE LOWS TO OUR NORTH...THIS DOES NOT FIT THE PATTERN THAT WOULD
TYPICALLY GIVE US SIGNIFICANT SNOW. TOP DOWN TOOLS SUGGEST
PRECIPITATION IN THE FORM OF RAIN SUNDAY NIGHT...THEN A RAIN AND
SNOW MIX FOR THE NORTH AND CENTRAL FA MONDAY. MODEL FORECAST
SOUNDINGS FOR CAE KEEP LOW LEVEL TEMPS ABOVE FREEZING. WILL LEAVE IN
A RAIN AND SNOW MIX BUT NOT EXPECTING SIGNIFICANT ACCUMULATIONS AT
THIS TIME. COLD AND DRY FOR THE REST OF THE WEEK WITH TROUGH OVER
THE EASTERN CONUS AND HIGH PRESSURE GRADUALLY BUILDING IN.
&&
.AVIATION /20Z FRIDAY THROUGH WEDNESDAY/...
CURRENT RADAR AND SURFACE OBS INDICATE PRECIPITATION CONTINUING TO
DEVELOP AND SPREAD NE...CURRENTLY ACROSS MUCH OF GA JUST OUTSIDE OUR
FA...AND STRETCHING BACK FROM THERE TO THE WEST AND SOUTH. LATEST
ARRAY OF MODEL INFORMATION SHIFTS THE AREA OF PRECIPITATION NE INTO
OUR FORECAST AREA...REACHING THE CSRA LATE THIS AFTERNOON...THEN
SPREADING ACROSS THE REMAINDER OF THE FA BY THIS EVENING. INITIAL
PRECIPITATION TYPE MAY BE RAIN...BUT IT SHOULD QUICKLY TRANSITION TO
SNOW. CIGS AND VSBYS WILL DETERIORATE RAPIDLY AS SNOW DEVELOPS AND
MOVES INTO THE REGION. USED AN ARRAY OF GUIDANCE AND UPSTREAM
OBSERVATIONS TO PROJECT LIFR CONDITIONS THIS EVENING AND EARLY
TONIGHT. SNOW WILL END LATE TONIGHT/EARLY SATURDAY MORNING WITH WIND
STAYING UP SOME WHICH WILL ALLOW VSBYS TO IMPROVE...BUT LOW LEVEL
CLOUDINESS WILL LINGER FOR A WHILE THOUGH CIGS SHOULD IMPROVE SOME
AFTER SNOW ENDS.
&&
.CAE WATCHES/WARNINGS/ADVISORIES...
SC...WINTER STORM WARNING UNTIL 6 AM EST SATURDAY FOR SCZ018-025-
026-030-035.
WINTER STORM WARNING UNTIL 6 AM EST SATURDAY FOR SCZ020-021-
027-028-031-036>038-041.
WINTER STORM WARNING UNTIL 6 AM EST SATURDAY FOR SCZ015-016-
022-029.
GA...WINTER STORM WARNING UNTIL 6 AM EST SATURDAY FOR GAZ040-
063>065-077.
&&
SYNOPSIS...JL
NEAR TERM...JL
SHORT TERM...DCM
LONG TERM...DCM
AVIATION...DCMHazardous weather outlook, Feb 12, 4:35 AM EST, 12 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE COLUMBIA SC
435 AM EST FRI FEB 12 2010
SCZ015-016-020>022-130945-
LANCASTER-CHESTERFIELD-NEWBERRY-FAIRFIELD-KERSHAW-
435 AM EST FRI FEB 12 2010
...WINTER STORM WATCH IN EFFECT FROM 2 PM EST THIS AFTERNOON THROUGH
LATE TONIGHT...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL SOUTH CAROLINA.
.DAY ONE...TODAY AND TONIGHT
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WINTER STORM WATCH.
A RAIN AND SNOW MIX WILL TURN TO ALL SNOW LATE THIS AFTERNOON AND
CONTINUE OVERNIGHT. SNOW ACCUMULATIONS OF 1 TO 3 INCHES ARE
POSSIBLE.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
GAZ040-063>065-077-SCZ018-025>031-035>038-041-130945-
LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-MCCORMICK-EDGEFIELD-SALUDA-
LEXINGTON-RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-
CLARENDON-BAMBERG-
435 AM EST FRI FEB 12 2010
...WINTER STORM WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 6 AM
EST SATURDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL GEORGIA AND
CENTRAL SOUTH CAROLINA.
.DAY ONE...TODAY AND TONIGHT
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WINTER STORM WARNING.
A RAIN AND SNOW MIX WILL TURN TO ALL SNOW LATE THIS AFTERNOON AND
CONTINUE OVERNIGHT. SNOW ACCUMULATIONS OF 2 TO 4 INCHES ARE
POSSIBLE.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Feb 12, 4:58 PM EST, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
458 PM EST FRI FEB 12 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0440 PM SNOW BAMBERG 33.30N 81.03W
02/12/2010 E0.0 INCH BAMBERG SC LAW ENFORCEMENT
SHERIFF REPORTED A TRACE OF SNOW ON THE GROUND. NO
ACCUMULATION ON ROADWAYS.
0440 PM SNOW ORANGEBURG 33.49N 80.87W
02/12/2010 E0.0 INCH ORANGEBURG SC LAW ENFORCEMENT
SHERIFFS OFFICE REPORTED 1/4 TO 1/2 INCH OF SNOW ON THE
GROUND. NO ACCUMULATION ON ROADWAYS.
0440 PM SNOW SUMTER 33.94N 80.39W
02/12/2010 E0.0 INCH SUMTER SC AMATEUR RADIO
HAM RADIO OPERATOR REPORTED 1/4 TO 1/2 INCH OF SNOW ON
THE GROUND AND ROOF TOPS. NO ACCUMULATION ON ROADWAYS.
&&
MJPWinter Storm, Burke
- When
- February 12, 5:00 PM EST to February 13, 2:00 AM EST
- Where
- Burke forecast zone
- Reported by
- Emergency Manager
- Coordinates
- 33.061, -82.001 (the zone’s center; the record gives no point)
EM reported 2-4 inches of snow across the county.
Winter Storm, Columbia
- When
- February 12, 5:00 PM EST to February 13, 12:00 AM EST
- Where
- Columbia forecast zone
- Reported by
- Emergency Manager
- Coordinates
- 33.544, -82.264 (the zone’s center; the record gives no point)
EM reported 4-7 inches of snow across the county.
Winter Storm, Lincoln
- When
- February 12, 5:00 PM EST to February 13, 12:00 AM EST
- Where
- Lincoln forecast zone
- Reported by
- Emergency Manager
- Coordinates
- 33.794, -82.451 (the zone’s center; the record gives no point)
EM reported 4-6 inches of snow across the county.
Winter Storm, McDuffie
- When
- February 12, 5:00 PM EST to February 13, 1:00 AM EST
- Where
- McDuffie forecast zone
- Reported by
- Emergency Manager
- Coordinates
- 33.483, -82.481 (the zone’s center; the record gives no point)
EM reported 3-5 inches of snow across the county.
Winter Storm, Richmond
- When
- February 12, 5:00 PM EST to February 13, 1:00 AM EST
- Where
- Richmond forecast zone
- Reported by
- Law Enforcement
- Coordinates
- 33.360, -82.073 (the zone’s center; the record gives no point)
EM reported 3-5 inches of snow across the county.
- Winter Storm
- A storm that brought snow, sleet or freezing rain at warning levels, usually over several hours or days.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heavy Snow and Winter Weather in Alabama, February 12, 20102 deaths · 1 injured · 33 events
- Heavy Snow and Winter Weather in Georgia, February 12 to 13, 20101 death · 6 injured · 97 events
- High Surf in Puerto Rico, February 12, 20101 death · 1 event
- Heavy Snow in South Carolina, February 12 to 13, 2010$146,000 · 50 events
- Heavy Snow in Georgia, February 12 to 13, 2010$35,000 · 13 events
- Winter Storm in Alabama, February 12, 201034 events
- Winter Storm and Winter Weather in North Carolina, February 12 to 13, 201031 events
- Winter Storm in South Carolina, February 12 to 13, 201018 events
- Winter Weather in North Carolina, February 12 to 13, 201018 events
- Marine Thunderstorm Winds in Gulf of Mexico, February 12, 201056 kt wind · 16 events
- Heavy Snow in South Carolina, February 12 to 13, 201015 events
- Heavy Snow in North Carolina, February 12 to 13, 201015 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 205922, 205923, 205924, 205925, 205926.